Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 149, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 22, 2007, 5:11 PM MDT for Dunn County, North Dakota. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2007, 5:11 PM MDT (23:11 UTC)
- Expired
- Jun 22, 2007, 6:15 PM MDT
- In force
- 64 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Dunn County, ND
The radar
The Bismarck radar (KBIS), 143 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 5:15 PM MDT | HAIL 0.88 | 10 Ne Dunn Center, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 3:34 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 222311 SVRBIS NDC025-230015- /O.NEW.KBIS.SV.W.0149.070622T2311Z-070623T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 511 PM MDT FRI JUN 22 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL DUNN COUNTY IN SOUTHWEST NORTH DAKOTA... * UNTIL 615 PM MDT(715 PM CDT) * AT 508 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF HALLIDAY...OR ABOUT 42 MILES NORTHEAST OF DICKINSON...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES SOUTHWEST OF TWIN BUTTES AROUND 530 PM MDT... HALLIDAY AROUND 535 PM MDT... DODGE AROUND 605 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4756 10249 4740 10261 4702 10222 4750 10218 $$ CLH/TWH
3 follow-up statements
000 WWUS53 KBIS 222343 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 641 PM CDT FRI JUN 22 2007 NDC025-230015- /O.CON.KBIS.SV.W.0149.000000T0000Z-070623T0015Z/ DUNN ND- 541 PM MDT FRI JUN 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT(715 PM CDT) FOR CENTRAL DUNN COUNTY... AT 538 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR HALLIDAY...OR ABOUT 40 MILES NORTHEAST OF DICKINSON...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DODGE AROUND 610 PM MDT... A SECOND SEVERE THUNDERSTORM WAS LOCATED ABOUT 5 MILES WEST OF MCKENZIE BAY RECREATION AREA...AND WAS ALSO MOVING SOUTHEAST AT 10 MPH. NICKEL TO QUARTER SIZE HAIL CAN BE EXPECTED WITH THIS STORM. IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 4768 10242 4767 10285 4702 10222 4750 10218 $$ CLH/TWH
000 WWUS53 KBIS 230000 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 659 PM CDT FRI JUN 22 2007 NDC025-230015- /O.CON.KBIS.SV.W.0149.000000T0000Z-070623T0015Z/ DUNN ND- 559 PM MDT FRI JUN 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT(715 PM CDT) FOR CENTRAL DUNN COUNTY... AT 655 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED 8 MILES WEST OF MCKENZIE BAY RECREATION AREA...OR ABOUT 49 MILES NORTH OF DICKINSON...MOVING SOUTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHWEST OF MCKENZIE BAY RECREATION AREA AROUND 715 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4768 10242 4767 10285 4702 10222 4750 10218 $$ TWH
000 WWUS53 KBIS 230017 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 716 PM CDT FRI JUN 22 2007 NDC025-230026- /O.EXP.KBIS.SV.W.0149.000000T0000Z-070623T0015Z/ DUNN ND- 616 PM MDT FRI JUN 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DUNN COUNTY EXPIRES AT 615 PM MDT(715 PM CDT)... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. VERY HEAVY RAIN AND SMALL HAIL CAN STILL BE EXPECTED ACROSS NORTHERN AND CENTRAL DUNN COUNTY THROUGH 700 PM MDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT. LAT...LON 4768 10242 4767 10285 4702 10222 4750 10218 $$ CLH/TWH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:40 PM MDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 22, 2:40 PM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 340 PM CDT FRI JUN 22 2007 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... FORECAST PROBLEM IN THE SHORT TERM WILL BE SMALL PRECIPITATION CHANCES AHEAD OF A DEVELOPING SURFACE TROUGH AND UNDER UPPER LEVEL RIDGING. WILL GENERALLY FOLLOW GFS SOLUTION TODAY AS IT HAS BEEN MORE CONSISTENT THAN THE NAM. TONIGHT...MODEL FORECAST SOUNDINGS INDICATE MODERATELY UNSTABLE AIRMASS OVER WESTERN NORTH DAKOTA...AND LITTLE CIN REMAINING. A FEW THUNDERSTORMS HAVE DEVELOPED OVER FAR EAST CENTRAL MONTANA...WITH AN EAST SOUTHEAST MOVEMENT. WILL CONTINUE WITH A SLIGHT CHANCE OF POPS FOR THIS EVENING. ENOUGH INSTABILITY THAT THERE COULD BE A PULSE A FEW SEVERE STORMS WITH MARGINAL SEVERE HAIL OR GUST. LATE TONIGHT AS SURFACE LOW TAKES SHAPE OVER EASTERN MONTANA...A LOW LEVEL JET DEVELOPS OVER WESTERN NORTH DAKOTA. COULD SEE SOME ELEVATED CONVECTION LATE TONIGHT ACROSS THE NORTHWEST/NORTH CENTRAL BUT CHANCES NOT ENOUGH TO INTRODUCE POPS AT THIS TIME. SATURDAY THROUGH MONDAY NIGHT...STORY WILL CONTINUE TO BE HOT AND BREEZY CONDITIONS...ESPECIALLY OVER THE WEEKEND. STILL STICKING WITH NO THUNDERSTORM ACTIVITY SATURDAY AND SATURDAY...EXCEPT FOR A SLIGHT CHANCE FAR NORTHWEST...CLOSEST TO THE SURFACE TROUGH. AS THE TROUGH MOVES INTO THE AREA SUNDAY NIGHT AND MONDAY...WILL SEE A BETTER CHANCE OF THUNDERSTORM ACTIVITY...ESPECIALLY ACROSS THE NORTH WHERE THE CAP WILL BE WEAKEST. THE SOUTH WILL STILL HAVE A STRONG CAP UNTIL AFTER THE FRONT PASSES MONDAY EVENING. FEW CHANGES TO TEMPERATURES THROUGH THE PERIOD...WITH TEMPERATURES WELL INTO THE 90S SATURDAY AND SUNDAY. NORTHWEST WILL COOL OFF MONDAY BUT SOUTHEAST CWA WILL STILL SEE 90 DEGREE READINGS. .LONG TERM...TUESDAY THROUGH FRIDAY. EXTENDED MODEL SUITE CONTINUES TO ADVERTISE THE UPPER TROUGH MOVING THROUGH NORTH DAKOTA ON TUESDAY. THUS SHOWED A DECREASE IN PRECIPITATION DURING THE DAY FROM WEST TO EAST. COOLER AND DRIER AIR TO TAKE CONTROL WEDNESDAY AS A SURFACE HIGH SLIDES INTO THE STATE FROM MANITOBA. COMFORTABLE TEMPS WITH DEWPOINTS FALLING FROM THE MUGGY 60S INTO THE UPPER 40S AND MID 50S. A GRADUAL WARMING TREND THROUGH THE END OF THE WEEK UNDER A BUILDING UPPER RIDGE OVER THE SOUTHWEST. THIS HIGH WILL RIDGE INTO THE CENTRAL PLAINS WED-FRI. COULD BE A FEW WEAK DISTURBANCES TRYING TO MOVE OVER THE RIDGE BY THE END OF THE WEEK...BUT AFTER COLLABORATING WITH THE NEIGHBORING OFFICES...DECIDED TO KEEP THE FORECAST MAINLY DRY UNDER THIS REGIME. && .AVIATION... VFR CONDITIONS TODAY. MAIN FOCUS WILL BE ON THUNDERSTORM COVERAGE. FOR NOW WILL STICK WITH SOME VICINITY THUNDERSTORM ACTIVITY UNTIL AROUND 3-4Z. OTHERWISE NO SIG AVIATION PROBLEMS. SOUTHERLY FLOW WILL PICK UP AFT 12Z IN THE WEST. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TWH/KS
Hazardous weather outlook, Jun 22, 3:18 AM MDT, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 418 AM CDT FRI JUN 22 2007 NDZ001>005-009>013-017>023-025-031>037-230930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN- 418 AM CDT FRI JUN 22 2007 /318 AM MDT FRI JUN 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF ISOLATED THUNDERSTORMS DURING THE AFTERNOON AND NIGHTTIME HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ048-051-230930- LA MOURE-DICKEY- 418 AM CDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RIVER FLOOD WARNING IS IN EFFECT FOR THE JAMES RIVER NEAR LUDDEN DAM. THE RIVER FLOOD WARNING FOR THE JAMES RIVER AT LAMOURE HAS BEEN CANCELLED. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ040>047-050-230930- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- 418 AM CDT FRI JUN 22 2007 /318 AM MDT FRI JUN 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 22, 4:04 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
504 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL MAXBASS 48.72N 101.14W
06/22/2007 E1.75 INCH BOTTINEAU ND TRAINED SPOTTER
HAIL ENDED AT 455 PM CDT.
&&
TSWLocal storm report, Jun 22, 4:36 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
536 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HAIL 5 NE MAXBASS 48.77N 101.06W
06/22/2007 E1.75 INCH BOTTINEAU ND TRAINED SPOTTER
HAIL ENDED 525 PM CDT. MAINLY NICKEL SIZED...FEW GOLF
BALL SIZED.
&&
TSWLocal storm report, Jun 22, 5:03 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
603 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 1 S FAIRFIELD 47.17N 103.22W
06/22/2007 E1.75 INCH BILLINGS ND PUBLIC
&&
CLH/TWHThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:21 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie | 54 min |
| Jun 22, 3:42 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau | 63 min |
| Jun 22, 3:56 PM MDT | Severe Thunderstorm Warning | BIS | McLean | 64 min |
| Jun 22, 4:36 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Dunn | 54 min |
| Jun 22, 4:43 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, Rolette | 62 min |
| Jun 22, 4:54 PM MDT | Tornado Warning | BIS | Bottineau, McHenry | 36 min |
| Jun 22, 5:25 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Rolette | 65 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.